Alert archive / Montana / Red Flag Warnings in 2007

Red Flag Warning 22, NWS Great Falls, MT

September 4, 200712 counties in Montana

NWS Great Falls, MT issued this red flag warning at Sep 4, 2007, 4:24 AM MDT for 12 counties in Montana. It took effect at Sep 4, 2007, 9:08 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2007, 4:24 AM MDT (10:24 UTC)
In effect from
Sep 4, 2007, 9:08 AM MDT
Expired
Sep 4, 2007, 8:08 PM MDT
In force
11 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 82 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 10.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2007-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2007-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4145 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 041024
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
424 AM MDT TUE SEP 4 2007

MTZ114-116-118-041130-
/O.CAN.KTFX.FW.A.0019.070904T1800Z-070905T0600Z/
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
424 AM MDT TUE SEP 4 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
FIRE WEATHER WATCH. 

A SURFACE COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON
WITH WINDS SHIFTING TO THE NORTHWEST AND INCREASING. SCATTERED
THUNDERSTORMS WILL ALSO DEVELOP DURING THE AFTERNOON HOURS AND MAY
PRODUCE GUSTY WINDS AT TIME. HOWEVER...RELATIVE HUMIDITIES ARE
EXPECTED TO REMAIN ABOVE 20 PERCENT AND CRITICAL FIRE WEATHER
CONDITIONS ARE NOT EXPECTED. AS A RESULT...THE FIRE WEATHER WATCH
HAS BEEN CANCELLED. 

$$

MTZ112-042100-
/O.UPG.KTFX.FW.A.0019.070904T1800Z-070905T0600Z/
/O.NEW.KTFX.FW.W.0022.070904T1800Z-070905T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
424 AM MDT TUE SEP 4 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR GUSTY WEST TO NORTHWEST WINDS AND LOW RELATIVE 
HUMIDITIES FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT
PLAINS...
...FIRE WEATHER WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL
COMBINE WITH RELATIVE HUMIDITIES IN THE TEENS TO PRODUCE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. IN ADDITION...
THERE WILL BE AN ABRUPT WIND SHIFT TO THE NORTH DURING THE EVENING
HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ113-115-117-042100-
/O.UPG.KTFX.FW.A.0019.070904T1800Z-070905T0600Z/
/O.NEW.KTFX.FW.W.0022.070904T1800Z-070905T0600Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
424 AM MDT TUE SEP 4 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR GUSTY WINDS AHEAD OF A COLD FRONT COMBINED WITH 
LOW RELATIVE HUMIDITIES FOLLOWED BY A STRONG WIND SHIFT DURING 
FRONTAL PASSAGE AND INCREASING THUNDERSTORM POTENTIAL FOR EASTERN
PORTIONS OF NORTH CENTRAL MONTANA...
...FIRE WEATHER WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A COLD FRONT WILL MOVE THROUGH CENTRAL MONTANA THIS AFTERNOON.
SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WILL DEVELOP AHEAD OF
THE FRONT. AFTERNOON TEMPERATURES WILL REACH THE UPPER 80S TO
LOWER 90S WHILE RELATIVE HUMIDITIES FALL INTO THE TEENS. AS THE
FRONT APPROACHES THE AREA...ISOLATED THUNDERSTORMS WILL DEVELOP
ACROSS THE AREA WITH GUSTY AND ERRATIC WINDS ANTICIPATED NEAR
STORMS. AS THE FRONT MOVES THROUGH THE AREA...WINDS WILL ABRUPTLY
SHIFT TO THE NORTHWEST..THEN WILL REMAIN STRONG FOR SEVERAL HOURS.
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE DURING THE
AFTERNOON AND EVENING WITH WETTING RAIN CHANCES INCREASING DURING
THE EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
3 follow-up statements
000 
WWUS85 KTFX 041508
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
908 AM MDT TUE SEP 4 2007

MTZ113-115-117-050400-
/O.EXT.KTFX.FW.W.0022.070904T1508Z-070905T0600Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
908 AM MDT TUE SEP 4 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
GUSTY WINDS AHEAD OF A COLD FRONT COMBINED WITH LOW RELATIVE
HUMIDITIES FOLLOWED BY A STRONG WIND SHIFT DURING FRONTAL PASSAGE
AND INCREASING THUNDERSTORM POTENTIAL FOR EASTERN PORTIONS OF
NORTH CENTRAL MONTANA...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

A COLD FRONT WILL MOVE THROUGH CENTRAL MONTANA THIS AFTERNOON.
SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WILL DEVELOP AHEAD OF
THE FRONT. AFTERNOON TEMPERATURES WILL REACH THE UPPER 80S TO
LOWER 90S WHILE RELATIVE HUMIDITIES FALL INTO THE TEENS. AS THE
FRONT APPROACHES THE AREA...ISOLATED THUNDERSTORMS WILL DEVELOP
ACROSS THE AREA WITH GUSTY AND ERRATIC WINDS ANTICIPATED NEAR
STORMS. AS THE FRONT MOVES THROUGH THE AREA...WINDS WILL ABRUPTLY
SHIFT TO THE NORTHWEST..THEN WILL REMAIN STRONG FOR SEVERAL
HOURS. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE DURING
THE AFTERNOON AND EVENING WITH WETTING RAIN CHANCES INCREASING
DURING THE EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ112-050400-
/O.CON.KTFX.FW.W.0022.070904T1800Z-070905T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
908 AM MDT TUE SEP 4 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR GUSTY WEST TO NORTHWEST WINDS AND LOW RELATIVE
HUMIDITIES FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT
PLAINS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL
COMBINE WITH RELATIVE HUMIDITIES IN THE TEENS TO PRODUCE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. IN ADDITION...
THERE WILL BE AN ABRUPT WIND SHIFT TO THE NORTH DURING THE
EVENING HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 042114
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
314 PM MDT TUE SEP 4 2007

MTZ112-117-042215-
/O.CAN.KTFX.FW.W.0022.000000T0000Z-070905T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
314 PM MDT TUE SEP 4 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE RED
FLAG WARNING FOR FIRE ZONES 112 AND 117. ALTHOUGH IT REMAINS VERY
DRY...WITH RELATIVE HUMIDITIES BELOW 20 PERCENT IN SOME
AREAS...WINDS ARE RELATIVELY LIGHT. THEREFORE...THE WARNING HAS
BEEN CANCELLED.

$$

MTZ113-115-050600-
/O.CON.KTFX.FW.W.0022.000000T0000Z-070905T0600Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
314 PM MDT TUE SEP 4 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

A COLD FRONT WILL MOVE THROUGH CENTRAL MONTANA THIS AFTERNOON.
SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WILL OCCUR AHEAD OF
THE FRONT...WITH AFTERNOON TEMPERATURES IN THE UPPER 80S IN SOME
PLACES AND WITH RELATIVE HUMIDITIES IN THE TEENS. SCATTERED
SHOWERS AND POSSIBLY A THUNDERSTORM WILL BE FOUND ALONG THE FRONT...
WITH GUSTY AND ERRATIC WINDS ANTICIPATED NEAR THESE SHOWERS AND STORMS.
AS THE FRONT MOVES THROUGH THE AREA...WINDS WILL ABRUPTLY SHIFT TO
THE NORTHWEST...THEN WILL REMAIN STRONG INTO THE EVENING. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

DR
000 
WWUS85 KTFX 050208
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
808 PM MDT TUE SEP 4 2007


MTZ113-115-050315-
/O.CAN.KTFX.FW.W.0022.000000T0000Z-070905T0600Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
808 PM MDT TUE SEP 4 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE RED
FLAG WARNING FOR PORTIONS OF CENTRAL MONTANA INCLUDING
HILL...BLAINE...CHOUTEAU AND FERGUS COUNTIES...AS RELATIVE
HUMIDITIES HAVE RISEN ABOVE 25 PERCENT. A FEW SPOTS SUCH AS
LEWISTOWN STILL HAVE WIND GUSTS OF 20 MPH OR SO...BUT RELATIVE
HUMIDITIES IN THOSE AREAS HAVE COME UP TO 40 PERCENT OR HIGHER. AS
THE SUN SETS...RELATIVE HUMIDITIES WILL CONTINUE TO RISE AS
TEMPERATURES FALL.

$$

REILLY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Sep 4, 3:32 AM MDT, 52 minutes earlier.

Area forecast discussion, Sep 4, 3:32 AM MDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
332 AM MDT TUE SEP 4 2007

.DISCUSSION...

TODAY THROUGH THURSDAY...UPPER LEVEL TROUGH OVER THE PACIFIC
NORTHWEST COAST WILL CONTINUE TO MOVE EAST-SOUTHEAST TODAY. FLOW
ALOFT WILL CONTINUE TO BACK TO THE SOUTH AND WILL ADVECT
INCREASINGLY MOIST AND UNSTABLE AIR INTO SOUTHWEST MONTANA. THE
TROUGH CONTINUES TO PROGRESS EAST OVER THE NEXT FEW DAYS BUT
MODELS ARE IN GOOD AGREEMENT THAT BULK OF UPPER LEVEL ENERGY WILL
MAINLY IMPACT THE YELLOWSTONE REGION. HAVE THEREFORE CONTINUED
TREND OF LOWERING POPS IN THE NORTH WHILE INCREASING THEM OVER MY
SOUTHERN ZONES. MOST IMMEDIATE CONCERN WITH THIS SYSTEM WILL BE
FIRE WEATHER HIGHLIGHTS FOR TODAY. A SURFACE LOW IS ALREADY
FORMING OVER CENTRAL MONTANA AND THE AIRMASS REMAINS FAIRLY DRY.
THE SURFACE LOW IS PROGGED TO DEEPEN AND MOVE SOUTHEAST TODAY WITH
A COLD FRONT SWEEPING THROUGH NORTH CENTRAL MONTANA IN ITS WAKE.
MODELS CONTINUE TO INDICATE THAT VERY LOW HUMIDITIES AND A WIND
SHIFT WILL IMPACT NORTH CENTRAL MONTANA...BUT ALSO HINT THAT WIND
SPEEDS MAY NOT BE AS STRONG AS PREVIOUSLY THOUGHT. HOWEVER...GIVEN
THEY SYNOPTIC SITUATION I BELIEVE THAT MODELS MAY BE UNDERPLAYING
THE WINDS SOMEWHAT. WILL UPGRADE THE CURRENT FIRE WEATHER WATCH TO
A RED FLAG WARNING FOR ZONES 112, 113, 115 AND 117 BUT WILL CANCEL
HIGHLIGHTS FOR ZONES 114, 116 AND 118 AS THIS AREA SHOULD SEE
HIGHER HUMIDITIES AND A LESS PRONOUNCED WIND SHIFT. HOT
TEMPERATURES WILL CONTINUE AHEAD OF THE COLD FRONT TODAY...BUT
SHOULD SEE THEM GO BACK TOWARD SEASONAL NORMALS FOR THE REMAINDER
OF THE SHORT TERM PERIOD. MPJ

THURSDAY NIGHT THROUGH SUNDAY NIGHT...MODELS CONTINUE TO AGREE UPON
THE IDEA OF A SIGNIFICANT PATTERN CHANGE FOR THIS PERIOD WITH AN
UPPER LEVEL RIDGE AMPLIFYING IN THE EASTERN PACIFIC...ALLOWING A
MEAN UPPER LEVEL TROUGH TO DEVELOP DOWNSTREAM OVER MUCH OF NORTH
AMERICA...RESULTING IN A COOLER NORTHWEST FLOW ALOFT PATTERN FOR THE
NORTHERN ROCKIES. THIS GENERAL IDEA IS AGREED UPON WITH INCREASING
AGREEMENT ON CYCLONIC CURVATURE TO THE FLOW ALOFT WITH LOWEST
HEIGHTS OVER THE REGION ON SATURDAY...HOWEVER MODELS ARE STILL
FLUCTUATING ON TIMING OF ENERGY EMBEDDED WITHIN THE FLOW ALOFT AND
EXACTLY HOW FAR WEST THE TROUGH AXIS WILL SET UP. CYCLONIC CURVATURE
TO FLOW ALONG WITH INSTABILITY/COLD ADVECTION AND WEAK ENERGY IN THE
FLOW WILL KEEP A SLIGHT CHANCE OF SHOWERS...HOWEVER ANY
PRECIPITATION APPEARS TO BE LIGHT WITH TIMING STILL DIFFICULT DUE TO
MODEL DIFFERENCES. HAVE KEPT TEMPERATURES NEAR TO SLIGHTLY BELOW
AVERAGE THROUGH THE PERIOD DESPITE WARMER MODEL GUIDANCE TONIGHT DUE
TO MODEL UNCERTAINLY AS MEAN TROUGH LOCATION FURTHER WEST WOULD KEEP
TEMPERATURES MUCH COOLER...ESPECIALLY ON SATURDAY. HOENISCH

MONDAY THROUGH TUESDAY...MODELS ARE IN GOOD AGREEMENT DURING THIS
PERIOD. AN UPPER LEVEL RIDGE BUILDS INTO THE GULF OF ALASKA...
RESULTING IN AN INCREASINGLY NORTHERLY FLOW ALOFT ACROSS THE
FORECAST AREA. A COLD FRONT DROPS SOUTH INTO NORTHERN MONTANA LATE
MONDAY OR EARLY TUESDAY. CLOUDS WILL BE INCREASING...BUT WITH
LIMITED MOISTURE ONLY PARTLY TO MOSTLY CLOUDY SKIES ARE EXPECTED
WITH ISOLATED SHOWERS MAINLY OVER THE MOUNTAINS...EXCEPT FOR
SCATTERED SHOWERS OVER OUR NORTHERN ZONES. TEMPERATURES ARE EXPECTED
TO WARM TO A LITTLE ABOVE SEASONAL AVERAGES MONDAY AHEAD OF THE
FRONT...BEFORE DROPPING SEVERAL DEGREES TUESDAY.  EK

&&

.FIRE WEATHER...RED FLAG WARNING WILL BE ISSUED FOR FIRE WEATHER
ZONES 112, 113, 115 AND 117 THIS AFTERNOON AND EVENING. FIRE
WEATHER WATCH FOR ZONES 114, 116 AND 118 WILL BE CANCELLED. COLD
FRONT WILL MOVE THROUGH NORTH CENTRAL MONTANA THIS AFTERNOON. VERY
WARM TEMPERATURES, LOW RELATIVE HUMIDITIES AND GUSTY SOUTH WINDS
WILL BE IN PLACE AHEAD OF THE FRONT...FOLLOWED BY A STRONG WIND
SHIFT AND INCREASING THUNDERSTORM ACTIVITY OVER THE EASTERN ZONES
AS THE FRONT MOVES THROUGH THE REGION. MPJ

&&

.AVIATION...
UPDATED 0455Z.
CLEAR SKIES AND GENERALLY LIGHT WINDS EXPECTED OVERNIGHT AS AN UPPER
LEVEL RIDGE RESIDES OVER THE AREA. BY 12Z THE FLOW ALOFT WILL TURN
MORE SOUTHWESTERLY AND THE AIRMASS WILL BEGIN TO MOISTEN AS A
PACIFIC TROUGH APPROACHES THE REGION. AN ASSOCIATED COLD FRONT WILL
MOVE THROUGH FOR A WIND SHIFT TO THE WEST AND INCREASED SPEEDS. WILL
SEE CLOUDS INCREASING THROUGH THE DAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS SPREADING UP FROM THE SOUTH...THOUGH THE PRECIPITATION
WILL NOT MAKE IT MUCH FURTHER NORTH THAN KGTF. VFR CONDITIONS WILL
PREVAIL WITH LOCAL MVFR IN PRECIPITATION. THOMSON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  87  52  76  50 /  10  20  10  10
CTB  85  48  76  48 /   0  10  10  10
HLN  87  52  76  50 /  20  30  30  30
BZN  90  51  73  48 /  40  50  50  50
WEY  76  44  64  40 /  50  60  80  80
DLN  82  49  70  45 /  40  60  50  50
HVR  89  53  78  51 /  10  10  10  10
LWT  87  52  69  50 /  20  30  30  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR
MTZ112-113-115-117.

&&

SHORT TERM...MPJ
LONG TERM...HOENISCH/EK
AVIATION...THOMSON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 3, 3:43 PM MDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
343 PM MDT MON SEP 3 2007

MTZ008-015-052-042145-
BEAVERHEAD-MADISON-JEFFERSON-
343 PM MDT MON SEP 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST
WINDS WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. A
RED FLAG WARNING IS IN EFFECT THROUGH 10 PM MDT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL AGAIN OCCUR TUESDAY
AFTERNOON. A COLD FRONT WILL ALSO MOVE ACROSS THE AREA WITH
THUNDERSTORMS A POSSIBILITY. A FIRE WEATHER WATCH IS IN EFFECT
TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009>014-044>051-053>055-042145-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-BROADWATER-MEAGHER-GALLATIN-
343 PM MDT MON SEP 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH CENTRAL MONTANA LATE TUESDAY
AFTERNOON OR EARLY TUESDAY EVENING. SOUTH TO SOUTHWEST WINDS
WILL INCREASE AHEAD OF THE FRONT AND COMBINE WITH LOW RELATIVE
HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. AS THE
FRONT MOVES THROUGH THE REGION THERE WILL BE A STRONG WIND SHIFT
FOLLOWED BY SEVERAL HOURS OF STRONG NORTHWEST WINDS AND AN
INCREASING CHANCE FOR THUNDERSTORMS. A FIRE WEATHER WATCH IS IN
EFFECT FOR ALL OF NORTH CENTRAL AND PORTIONS OF SOUTHWEST MONTANA
TUESDAY AFTERNOON THROUGH EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Montana, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.